Muscle wastage

Has anyone managed to stop muscle wastage? I have lost a lot of weight, and even avoiding exercise it is still getting worse.

1 Like

how much weight did you loose?

Please update.

I developed tingling in my lower extremities and in my right hand at first after 1 mg Finasteride. Then it progressed to continual weakness, limpness, and numbness in my left arm and left leg. My left leg drags when I walk. My left hand has stiffened, numbed, and lost dexterity so it’s hard to type with it. When I flex my left forearm and bicep, it’s soft and has lost considerable tone.

Finally I lost considerable strength in my left arm and left leg. It’s devastating.

1 Like

Hey Mercked, I’ve also lost dexterity in my hands. I’m a gamer so I use a keyboard a lot and I find when I type my hands sometimes press the wrong keys or don’t completely go where I want them. If I move my fingers or try do certain symbols such as do the peace sign or point towards something they feel stiff, almost like I have to strain to use them, I can still use them for the most part but doing tasks that require precision such as building something is annoying to do. I will add my whole arm is tight so if I stretch it I feel a sharp pain in my nerves, when this all first happened I was getting a lot of dead arms and numbness but that seems not to be as bad as it was initially. If I lay my hand complete flat I can feel the tendons on the top of my hand vibrate, or twitch, they’ve been doing that for a while now. I’m sorry to hear it’s affected your leg also that must be hard and annoying to put up with, hopefully you’ll see a little recovery at least.

A disclaimer, although no evidence and from what I believe based on how I’ve acquired it, specific symptoms, and things that make me worse and do not make me worse, I do not have PFS, but I have an analogous issue with the estrogen receptor.

I’ve lost considerable amounts of muscle. I used to be 180lbs, 9% body fat, benching almost twice my weight for 1 rep, squatting well over double my weight for several repititions with an average testosterone level of 1,200ng/dL on TRT.

Ever since I acquired this disease, I am now 162lbs, 14% body fat, and my strength has more than halved. Muscle atrophy is probably one of my worst symptoms. When I work out, my muscles do not recover from the last workout, so I have to give it at least 7 days until I hit that muscle group again, it is almost impossible for me to get stronger, I do not get sore or feel any contraction or burn, and I do not get blood flow or active hyperemia to my muscles (pump). In addition, my muscle homeostasis is severely decreased. I atrophy much faster from disuse than I did when I was normal. It’s extremely scary. To put it into figurative perspective, I used to look at a dumbbell and gain muscle mass. And not working out for a month, I wouldn’t lose much muscle or size. Now, 7-9 days, I can lose at least half of my strength on any given lift/exercise.

I am not surprised at this. Estrogen is known to be imperative to muscle recovery and estrogen signaling activates muscle satellite cells and IGF-1 after exercise which are crucial for recovery and muscle homeostasis. Studies show that women recover much better after exercise than men do for this reason.

From an anecdotal standpoint, when I was “normal” and my estrogen was much too low, my muscles would not recover properly from workouts, I would not get active hyperemia, and they would atrophy faster from disuse. I also could not get as strong.

If anyone would like to see the literature on what I have posted here, I would be happy to share.

1 Like

I could lift an x amount of weight just fine with my right arm while I wouldn’t able to with my left arm and would get pain in the forearm which is connected to the tightness that I have in my hand. When I try to stretch my left hand out into an open palm, I have to strain a lot. Hell, even my tongue felt weaker. I am doing myofunctional therapy to improve sleep which is exercising the tongue and mouth muscles and some exercises have gotten much trickier to do. Same kind of pain/muscle loss in my left gluteus maximus/quads

How long has it been since you took fin? It’s pretty heartbreaking that only one dose would have such terrifying effects but I try to remain optimistic as it’s only been a month since taking the Propecia.

On the bright side, if I only I weren’t so held back by my fatigue as well, I’m now much more motivated to lift again. In terms of that dead limb feeling, my left arm and left leg felt better today. I’m also not making as many typos today with my left hand, feels like the dexterity has come back a bit. But my left arm felt fatigued when I was washing my hair tonight. Now my right foot feels kinda unstable. Worst part is, not many people will believe me when I tell them that I’m suffering from muscular atrophy from taking one dose of Propecia.

Oh, my god. My condolescences to you. What happened exactly? How did it happen and is there any way to fix that? Please share what literature you have.

The numbness has died down, but my left hand and arm are still stiff and twitch from time to time. Can’t wriggle my fingers even half as fast as my right hand now and I get nerve pain in the forearm quickly if I do. It feels like trying to move through a large rubberband wrapped around my fingers. I have that dull/sometimes sharp pain in my left arm that you described, which feels like your muscles or tendons have tightened and are crossing over each other.

My left leg is less limp overall but still feels like stabilizing muscles at the center have weakened so walking or exerting with that leg feels off or hollow and unsteady.

How are you doing now I have the same exact symptoms from one dose